Opioid overdoses still a problem within the health unit

The ogimaa is urging residents to carry a life-saving naloxone kit, which can be obtained for free from Naandwe Miikaan, Wikwemikong Health Centre and Mereb Pharmacy. Naandwe Miikaan is available 24 hours a day by calling 705-859-1390. Should you need a naloxone kit, please call them.

MANITOULIN – The increase of opioid overdoses across Canada and in our local districts continues to impact our community. Public Health Sudbury and Districts would like to remind people who consume drugs to follow harm reduction practices.

This is an important reminder to the community that street drugs may be cut or mixed with various substances. Even a very small amount of these substances increases your risk of an overdose.

An overdose occurs when a person uses more of a substance or a combination of substances than their body can handle. Overdoses can be fatal.

Prevent opioid overdose by: avoid mixing drugs; avoid drinking alcohol when using drugs; start with a lower dose and go slow; avoid using drugs alone; carry a naloxone kit; and call 911 if you suspect an overdose.

Overdose symptoms include: blue lips or nails; dizziness and confusion; the person can’t be woken up; choking, gurgling, or snoring sounds; slow, weak, or no breathing; and drowsiness or difficulty staying awake.

For a free naloxone kit, ask your local pharmacist.